It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-10-2007, 07:07 AM   #1
Senior Member
(male)
 
Join Date: Feb 2006
Location: WV
Posts: 203
ghunt HB User
Strange rash, is this from meds?

Just yesterday, and today, I noticed that I had an odd rash.

Lots of small red splotches, mostly on the underside of my arms (forearm and bicep area), in my armpits, and a little on my torso. It doesn't itch and it looks worst in the armpit area.

I have been taking augmentin and prednisone for tonsillitis for the past 8 days but I did not notice any sort of rash prior to yesterday.

Also, I have an odd allergic reaction to feeling cold sometimes (it's hard to explain, but will cause me to break out in hives), however the hives are usually much larger than these small red splotches I have now, so I don't think this is related to that.

Could it be from the medicine or something else? Just wondering if I should get ahold of the doc or not.

 
Old 08-10-2007, 08:57 AM   #2
Junior Member
(female)
 
Join Date: Aug 2007
Location: England
Posts: 34
helz16 HB User
Re: Strange rash, is this from meds?

How are you feeling apart from the rash? Even if you feel fine though, you should go to the doctor. Have you read the leaflet that comes with the tablets, it should tell what kind of symptoms could develop if you're allergic to them. All the best.

 
Sponsors Lightbulb
   
Old 08-10-2007, 09:41 AM   #3
Senior Member
(male)
 
Join Date: Feb 2006
Location: WV
Posts: 203
ghunt HB User
Re: Strange rash, is this from meds?

I feel fine otherwise.

I called the doc that I saw about the tonsillitis initially, spoke to one of the aides there about this. I'm waiting for someone there to call me back, but who knows when that'll happen.

I did look at side effects info for the drugs. Under things where it says, if you experience a SERIOUS case of any of the following (i.e. severe allergic reaction), see a doctor immediately, and it lists a rash in there, but I doubt this counts as a "serious" reaction. Strangely, it seems to look better if I get up and go outside for a little while.

I will probably try taking some of the antihistamines I take for my other allergy when I get home. They help get rid of hives so they might help with this.

 
Old 08-10-2007, 10:50 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2004
Posts: 1,209
wakkochic17 HB User
Re: Strange rash, is this from meds?

it does sound similar to an allergic reaction type rash (to the drugs). It's good you called the doctor, they can give you the advice to either stop the antibiotics/change to a new one depending on how long you are supposed to be on them. Taking an antihistamine is a good idea, although it won't stop the rash. The last allergic reaction I had started on day 8 after I took 7 days of an antibiotic. Started on my torso and spread to everywhere you could possibly think of with no itching or anything though. I think I had spots for about 4-5 days.

 
Old 08-10-2007, 11:23 AM   #5
Senior Member
(male)
 
Join Date: Feb 2006
Location: WV
Posts: 203
ghunt HB User
Re: Strange rash, is this from meds?

I actually just realized that I'm on my last day of the augmentin. I thought I had another day left yet.

The doctor's office still hasn't called back...was kinda expecting that I suppose, its not a regular doctor's office per se but a place called "med express" that's good to go to if you don't have a regular doctor, or need urgent care but don't want to go to the ER. So they're kinda busy.

Last edited by ghunt; 08-10-2007 at 11:25 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lyme- anybody have strange rash...but not EM 4crazykids Lyme Disease 12 04-28-2011 02:39 PM
Strange rash any ideas? Mermaidxx Skin Problems 0 10-01-2009 10:05 PM
Strange Rash granny0 General Health 11 07-22-2008 09:39 PM
Strange Nerve symptoms? mletters Brain & Nervous System Disorders 2 05-06-2008 08:07 AM
Strange, itchy rash Marblehead Skin Problems 5 10-30-2005 03:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!